North Dakota, 2005Damaging Wind in North Dakota, July 13, 2005
July 13, 2005 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 13, 2:45 PM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT WED JUL 13 2005
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
TWO SHORT WAVE WEATHER SYSTEMS ARE EXPECTED DURING THE SHORT TERM.
THE FIRST WAVE IS ALREADY IN EASTERN WASHINGTON AND SPEEDING
EASTWARD. THE ASSOCIATED SURFACE LOW WILL ENTER FAR WESTERN NORTH
DAKOTA WITH A CHANCE OF PRECIPITATION AFTER MIDNIGHT TONIGHT. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN SPREAD THROUGH MOST OF
THE CWA THURSDAY AND LINGER IN THE EAST THURSDAY NIGHT.
THE SECOND SYSTEM SHOULD BE STRONGER WITH A DEEPER UPPER TROUGH AND
MORE VIGOROUS SURFACE LOW. THE SURFACE LOW AND CHANCE OF CONVECTIVE
PRECIPITATION WILL ENTER THE WEST SATURDAY AFTERNOON AND SPREAD OVER
ALL OF THE CWA SATURDAY NIGHT.
.LONG TERM...
SUNDAY THROUGH WEDNESDAY...
THE MODELS CONTINUE TO MOVE AN UPPER LEVEL TROUGH INTO THE FORECAST
AREA SUNDAY THEN SLOWLY MOVES IT THROUGH THE AREA MONDAY AND
TUESDAY. THE ECWMF IS FASTER AND BY TUESDAY DEVELOPS ZONAL FLOW
ACROSS SOUTHERN CANADA. WITH THE MODELS CONTINUING TO DIFFER...WILL
STAY WITH THE TREND OF THE PREVIOUS FORECAST KEEPING A CHANCE OF
TSTMS IN THE FORECAST SUNDAY AND MONDAY...BUT KEEPING TUESDAY AND
WEDNESDAY DRY. TEMPERATURES SHOULD BE MUCH COOLER THROUGH THE
PERIOD THAT THE PAST FEW DAYS...BUT WELL WITHIN THE NORMAL RANGE.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
LM/TSW
Hazardous weather outlook, Jul 13, 3:33 AM CST, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT WED JUL 13 2005
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NDZ001-002-009-010-017-018-031>033-040-041-043-044-140932-
ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-
MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH
433 AM CDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
VERY WARM TEMPERATURES AROUND 100 DEGREES ARE EXPECTED IN WESTERN
NORTH DAKOTA THIS AFTERNOON. PERSONS DOING OUTDOOR ACTIVITIES SHOULD
TAKE EXTRA PRECAUTIONS TO AVOID HEAT RELATED ILLNESS. THERE IS ALSO
A CHANCE OF THUNDERSTORMS LATER TONIGHT IN NORTHWEST NORTH DAKOTA.
SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
HEINERT
NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-140932-
BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE-
SHERIDAN-SIOUX-STUTSMAN-WARD-WELLS-
INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK...
MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE...
CARRINGTON...BEULAH...BELCOURT AND ASHLEY
433 AM CDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND
SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
HEINERT
In the hours before
Local storm report, Jul 13, 9:38 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 PM CDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST WILLISTON 48.16N 103.63W
07/13/2005 66 MPH WILLIAMS ND ASOS
&&
SWICHEThunderstorm Wind, Divide
- When
- July 13, 10:00 PM CST to 10:08 PM CST
- Where
- Divide County, Crosby
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.917, -103.283
Roof blown off a shed. One foot diameter limbs snapped off trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 13, 20051 death · $150,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, July 13, 20051 injured · $4.8 million · 98 kt wind · 39 events
- Heat in California, July 13, 20051 death · 1 event
- Damaging Winds in Ohio, July 13, 2005$87,000 · 52 kt wind · 7 events
- Lightning Strike in Texas, July 13, 2005$100,000 · 1 event
- Damaging Wind in Texas, July 13, 2005$65,000 · 57 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$40,000 · 1 event
- Tornado and Flash Flood in Virginia, July 13, 2005$9,000 · F1 · 4 events
- Flash Flood in Pennsylvania, July 13, 2005$35,000 · 1 event
- Tornado in North Carolina, July 13, 2005$5,000 · F1 · 1 event
- Damaging Wind in New York, July 13, 2005$25,000 · 52 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 20052 injured · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465675.